My girlfriend started using the depo-provera shot about a month ago. We abstained from sex for a week after the injection just to be safe. Two weeks after the injection we had to make a visit to her family practice doctor because we had a hunch that she had a bladder infection. We were right. The doctor prescribed her to take 250 mg of Ciprofloxacin twice daily and of course Phenazopyridine for the pain. Being that we are both young, we had never heard that antibiotics could decrease the effectiveness of birth control. We were never informed of this at the doctor's office when she got prescribed the antibiotics or when she got her injection. I tried to do some research on the internet but I can't find any definitive answers. And the uncertain answers that I have seen just use the very vague term "antibiotics". No one says which certain types of antibiotics interact with the depo-provera shot in an adverse way. In a very round about manner, my question is whether my girlfriend has a higher risk of pregnancy because she is on a fluoroquinolones type antibiotic?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.